Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 56, NWS Wichita, KS

December 26, 2018Reno County, Rice County, Kansas

NWS Wichita, KS issued this river flood warning at Dec 26, 2018, 8:06 AM CST for Reno County, Rice County, Kansas. It took effect at Dec 28, 2018, 10:30 PM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Dec 26, 2018, 8:06 AM CST (14:06 UTC)
In effect from
Dec 28, 2018, 10:30 PM CST
Expired
Jan 1, 2019, 12:00 AM CST
In force
3 days
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cow Creek above Hutchinson (HTCK1).

Action stage
7.5 ft
Minor stage
9.5 ft
Moderate stage
10.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

965 
WGUS43 KICT 261406
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
806 AM CST Wed Dec 26 2018

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-270405-
/O.NEW.KICT.FL.W.0056.181229T0430Z-000000T0000Z/
/HTCK1.1.ER.181229T0430Z.181230T0000Z.000000T0000Z.NO/
806 AM CST Wed Dec 26 2018

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 7:15 AM Wednesday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and 
  continue to rise to near 10.1 feet by early Sunday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between 
  69th Ave to 82nd Ave floods.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Hutchinson      9.5   4.0  Wed 07 AM    4.0    8.0    9.8
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Jakub
15 follow-up statements
203 
WGUS83 KICT 261908
FLSICT
Flood Statement
National Weather Service Wichita KS
108 PM CST Wed Dec 26 2018

...The flood warning continues for the following river in Kansas...

  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-270908-
/O.CON.KICT.FL.W.0056.181229T0430Z-000000T0000Z/
/HTCK1.1.ER.181229T0430Z.181230T0000Z.000000T0000Z.NO/
108 PM CST Wed Dec 26 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At 12:15 PM Wednesday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and 
  continue to rise to near 10.1 feet by Saturday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between 
  69th Ave to 82nd Ave floods.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Hutchinson      9.5   4.0  Wed 12 PM    4.0    8.0    9.8
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Jakub
683 
WGUS83 KICT 270157
FLSICT
Flood Statement
National Weather Service Wichita KS
757 PM CST Wed Dec 26 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-271556-
/O.EXT.KICT.FL.W.0056.181229T0448Z-000000T0000Z/
/HTCK1.1.ER.181229T0448Z.181230T0000Z.000000T0000Z.NO/
757 PM CST Wed Dec 26 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At  7:15 PM Wednesday the stage was 4.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and 
  continue to rise to near 10.1 feet by Saturday evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between 
  69th Ave to 82nd Ave floods.

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Hutchinson         9.5   4.0  Wed 07 PM    4.9   9.1  10.1
    
&&
    
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

BK
750 
WGUS83 KICT 270833
FLSICT
Flood Statement
National Weather Service Wichita KS
233 AM CST Thu Dec 27 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-272232-
/O.EXT.KICT.FL.W.0056.181229T0400Z-000000T0000Z/
/HTCK1.1.ER.181229T0400Z.181230T0600Z.000000T0000Z.NO/
233 AM CST Thu Dec 27 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At  2:15 AM Thursday the stage was 4.7 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Friday evening and 
  continue to rise to near 10.4 feet by early Sunday morning. 
  Additional rises are possible thereafter.
* Impact...At 10.5 feet...There are numerous road closures northwest 
  of Hutchinson due to high water. Low water crossing on 43rd Street 
  just east of Pennington floods. Expect road closure on 43rd Street 
  between Pennington to Hendricks roads. Also 69th Street floods 
  between Wilson to Pennington roads. Then 50th Street floods between
  Wilson and Pennington roads. Flooding occurs along Pennington Road 
  from Nickerson Blvd to 50th Avenue.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Hutchinson      9.5   4.7  Thu 02 AM    6.6   10.1   10.4
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Martin
260 
WGUS83 KICT 271331
FLSICT
Flood Statement
National Weather Service Wichita KS
731 AM CST Thu Dec 27 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-280331-
/O.EXT.KICT.FL.W.0056.181229T0130Z-000000T0000Z/
/HTCK1.1.ER.181229T0130Z.181230T0600Z.000000T0000Z.NO/
731 AM CST Thu Dec 27 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Friday evening until further notice.
* At  7:15 AM Thursday the stage was 5.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and continue to
  rise to near 10.4 feet by early Sunday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest 
  of Hutchinson due to high water. Low water crossing on 43rd Street 
  just east of Pennington floods. Expect road closure on 43rd Street 
  between Pennington to Hendricks roads. Also 69th Street floods 
  between Wilson to Pennington roads. Then 50th Street floods between
  Wilson and Pennington roads. Flooding occurs along Pennington Road 
  from Nickerson Blvd to 50th Avenue.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Hutchinson      9.5   5.0  Thu 07 AM    7.7   10.1   10.4
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Jakub
046 
WGUS83 KICT 271911
FLSICT
Flood Statement
National Weather Service Wichita KS
111 PM CST Thu Dec 27 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-280911-
/O.EXT.KICT.FL.W.0056.181229T1312Z-000000T0000Z/
/HTCK1.1.ER.181229T1312Z.181231T1800Z.000000T0000Z.NO/
111 PM CST Thu Dec 27 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 12:15 PM Thursday the stage was 4.9 feet and rising.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 10.3 feet by early Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest 
  of Hutchinson due to high water. Low water crossing on 43rd Street 
  just east of Pennington floods. Expect road closure on 43rd Street 
  between Pennington to Hendricks roads. Also 69th Street floods 
  between Wilson to Pennington roads. Then 50th Street floods between
  Wilson and Pennington roads. Flooding occurs along Pennington Road 
  from Nickerson Blvd to 50th Avenue.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Hutchinson      9.5    4.9  Thu 12 PM    6.4    9.4   10.1
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$
653 
WGUS83 KICT 280226
FLSICT
Flood Statement
National Weather Service Wichita KS
826 PM CST Thu Dec 27 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-281625-
/O.EXT.KICT.FL.W.0056.181229T1424Z-000000T0000Z/
/HTCK1.1.ER.181229T1424Z.190101T0000Z.000000T0000Z.NO/
826 PM CST Thu Dec 27 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At  8:15 PM Thursday the stage was 5.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 10.3 feet by early Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest 
  of Hutchinson due to high water. Low water crossing on 43rd Street 
  just east of Pennington floods. Expect road closure on 43rd Street 
  between Pennington to Hendricks roads. Also 69th Street floods 
  between Wilson to Pennington roads. Then 50th Street floods between
  Wilson and Pennington roads. Flooding occurs along Pennington Road 
  from Nickerson Blvd to 50th Avenue.

&&

                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Hutchinson         9.5    5.4  Thu  8 PM    8.0   10.0  10.1
    
&&
    
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Metzger
727 
WGUS83 KICT 280828
FLSICT
Flood Statement
National Weather Service Wichita KS
228 AM CST Fri Dec 28 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades, especially at
night! It only takes 2 feet of water to carry most vehicles away. Turn
around. Don't drown.

&&

KSC155-159-282228-
/O.EXT.KICT.FL.W.0056.181229T1500Z-000000T0000Z/
/HTCK1.1.ER.181229T1500Z.190101T0000Z.000000T0000Z.NO/
228 AM CST Fri Dec 28 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 2:15 AM Friday the stage was 6.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 10.3 feet by Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest 
  of Hutchinson due to high water. Low water crossing on 43rd Street 
  just east of Pennington floods. Expect road closure on 43rd Street 
  between Pennington to Hendricks roads. Also 69th Street floods 
  between Wilson to Pennington roads. Then 50th Street floods between
  Wilson and Pennington roads. Flooding occurs along Pennington Road 
  from Nickerson Blvd to 50th Avenue.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Hutchinson      9.5    6.3  Fri 2 AM     9.3   10.0   10.2
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816

$$

ES
036 
WGUS83 KICT 281402
FLSICT
Flood Statement
National Weather Service Wichita KS
802 AM CST Fri Dec 28 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-290401-
/O.EXT.KICT.FL.W.0056.181229T1630Z-000000T0000Z/
/HTCK1.1.ER.181229T1630Z.190101T0600Z.000000T0000Z.NO/
802 AM CST Fri Dec 28 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At  7:15 AM Friday the stage was 6.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 10.3 feet by Tuesday morning.
* Impact...At 10.5 feet...There are numerous road closures northwest 
  of Hutchinson due to high water. Low water crossing on 43rd Street 
  just east of Pennington floods. Expect road closure on 43rd Street 
  between Pennington to Hendricks roads. Also 69th Street floods 
  between Wilson to Pennington roads. Then 50th Street floods between
  Wilson and Pennington roads. Flooding occurs along Pennington Road 
  from Nickerson Blvd to 50th Avenue.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Hutchinson      9.5    6.9  Fri 07 AM    9.2   10.0   10.1
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Butler
545 
WGUS83 KICT 281914
FLSICT
Flood Statement
National Weather Service Wichita KS
114 PM CST Fri Dec 28 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-290914-
/O.EXT.KICT.FL.W.0056.181229T1312Z-000000T0000Z/
/HTCK1.1.ER.181229T1312Z.190101T0600Z.000000T0000Z.NO/
114 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At 12:15 PM Friday the stage was 7.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 10.2 feet by early Tuesday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between 
  69th Ave to 82nd Ave floods.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Hutchinson      9.5   7.4  Fri 12 PM    9.4   10.1   10.1
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$
857 
WGUS83 KICT 290108
FLSICT
Flood Statement
National Weather Service Wichita KS
708 PM CST Fri Dec 28 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-291508-
/O.EXT.KICT.FL.W.0056.181229T1424Z-000000T0000Z/
/HTCK1.1.ER.181229T1424Z.190101T1200Z.000000T0000Z.NO/
708 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* From Saturday morning until further notice.
* At  6:15 PM Friday the stage was 8.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 10.3 feet by Tuesday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between 
  69th Ave to 82nd Ave floods.

&&
                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Hutchinson         9.5    8.0  Fri  6 PM    10.0  10.0  10.2
    
&&
    
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Metzger
041 
WGUS83 KICT 291450
FLSICT
Flood Statement
National Weather Service Wichita KS
850 AM CST Sat Dec 29 2018

...The flood warning continues for the following river in Kansas...

  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-300449-
/O.CON.KICT.FL.W.0056.000000T0000Z-000000T0000Z/
/HTCK1.1.ER.181229T2200Z.190101T0600Z.000000T0000Z.NO/
850 AM CST Sat Dec 29 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* Until further notice.
* At  8:15 AM Saturday the stage was 8.5 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 10.2 feet by Tuesday early afternoon.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between 
  69th Ave to 82nd Ave floods.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Hutchinson      9.5    8.5  Sat 08 AM    9.8   10.0   10.2
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Butler
182 
WGUS83 KICT 291848
FLSICT
Flood Statement
National Weather Service Wichita KS
1248 PM CST Sat Dec 29 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-300847-
/O.EXT.KICT.FL.W.0056.000000T0000Z-190101T1800Z/
/HTCK1.1.ER.181230T0600Z.181230T0600Z.190101T0600Z.NO/
1248 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* Until Tuesday afternoon.
* At 12:15 PM Saturday the stage was 8.7 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods. 
  Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also 
  95th Ave floods between Dean and Sallee Roads. Expect road 
  closures.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Hutchinson      9.5    8.7  Sat 12 PM    9.4    9.5    9.3
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Butler
480 
WGUS83 KICT 300050
FLSICT
Flood Statement
National Weather Service Wichita KS
650 PM CST Sat Dec 29 2018

...The flood warning continues for the following river in Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-301449-
/O.EXT.KICT.FL.W.0056.000000T0000Z-190101T0600Z/
/HTCK1.1.ER.181231T0600Z.181231T0600Z.181231T1800Z.NO/
650 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* Until late Monday night.
* At  6:15 PM Saturday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Monday morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods. 
  Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also 
  95th Ave floods between Dean and Sallee Roads. Expect road 
  closures.

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Hutchinson         9.5   8.9  Sat 06 PM    9.4   9.4   8.8
    
&&
    
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$
797 
WGUS83 KICT 301326
FLSICT
Flood Statement
National Weather Service Wichita KS
726 AM CST Sun Dec 30 2018

...The flood warning continues for the following river in 
Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-301356-
/O.EXT.KICT.FL.W.0056.000000T0000Z-190101T0600Z/
/HTCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
726 AM CST Sun Dec 30 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* At  6:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to crest near flood stage this 
  evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods. 
  Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also 
  95th Ave floods between Dean and Sallee Roads. Expect road 
  closures.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Hutchinson      9.5    9.2  Sun 06 AM    9.1    8.2    7.0
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Butler
365 
WGUS83 KICT 301907 CCA
FLSICT
Flood Statement
National Weather Service Wichita KS
726 AM CST Sun Dec 30 2018

...The flood warning continues for the following river in 
Kansas...
 
  Cow Creek near Hutchinson affecting Reno and Rice Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC155-159-301356-
/O.CON.KICT.FL.W.0056.000000T0000Z-190101T0600Z/
/HTCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
726 AM CST Sun Dec 30 2018

The Flood Warning continues for
  The Cow Creek near Hutchinson.
* At  6:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to crest near flood stage this 
  evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods. 
  Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also 
  95th Ave floods between Dean and Sallee Roads. Expect road 
  closures.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Hutchinson      9.5    9.2  Sun 06 AM    9.1    8.2    7.0
    
&&
     
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816


$$

Butler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:01 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Dec 26, 6:01 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
601 AM CST Wed Dec 26 2018

.SHORT TERM...(Today through Friday night)
Issued at 243 AM CST Wed Dec 26 2018

Today-tonight:
Well advertised rain event appears to be generally on track.
However models continue to waffle with the axis of highest
precipitation and location of the thermal boundary. The later will
have a big impact on temperatures both today and tonight. The main
theme will be steady or rising temperatures until front arrives.
The front should reach far nw corner of forecast area late
tonight.

QPF amounts in the 1-2 inch range areawide have been the
consistent story, but highest axis remains problematic. Latest
iterations put 1.75-2.00 amounts in a swath roughly centered on
I-35. The bulk of this rain is expected this afternoon and this
evening. Weak instability suggests a few rumbles of thunder are
possible. Six hour flash flood guidance is close to 3 inches,
however some minor areal or street flooding is possible.

Thursday:
As suspected last night, dry slot will shut down precipitation
over much of the area very early in the morning. Tonight's model
runs show better chance for precipitation on trailing side of low,
primarily affecting central KS, but narrow swath could extend
south to kingman county. With precipitation lingering, cold air
advection will have dropped temperatures enough to make that
precipitation light snow/flurries. At this point not expecting
more than a dusting at most. Cold air advection will be strong
enough to produce falling daytime temperatures for most of the
forecast area.

Friday:
Dry and cold conditions are expected with northwest winds continue
during the day. Decreasing winds forecast Friday night as surface
ridge settles in.

.LONG TERM...(Saturday through Tuesday)
Issued at 243 AM CST Wed Dec 26 2018

Saturday-Tuesday:

Both GFS and ECMWF continue to dribble small amounts of QPF on
Saturday, although timing and mechanisms are a bit different.
Given this has been a consistent weak signal for a couple of
days, see no reason to drop it now. Temperatures will be
sufficiently cold that any precipitation will be snow. Beyond
that, predictability dwindles with shortwave on Sunday night/
Monday carving longwave trough over the middle of the country.
Embedded waves in the northwest flow could result in another
round of light precipitation on Monday, but confidence is low.
-Howerton

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 543 AM CST Wed Dec 26 2018

Widespread rain and embedded thunderstorms to impact aviation
interest through tonight.

Early this morning, a warm front stretches from the Texas
Panhandle E/NE through northern Oklahoma. North of this front, an
area of rain and embedded TSRA will impact central and southeast
Kansas this morning. VIS will drop as low as 1SM at times in
RA/+RA/TSRA. In the wake of this activity, there may be a brief
lull. However, SHRA/TSRA are already redeveloping to our SW in
TX/OK. This activity will expand in coverage and push into
Oklahoma later today, continuing into tonight. Reductions to VIS
will occur similar to what is occurring this morning. Increasing
instability will likely lead to a bit more expansive coverage of
TSRA this afternoon/evening. In addition to the rain and
thunderstorms, low clouds and LLWS will be a concern for much of
the period.

Martin

&&

.HYDROLOGY...
Issued at 524 AM CST Wed Dec 26 2018

Anticipated rainfall amounts of 1-2 inches with locally higher
amounts continue to be consistent from multiple model output.
These values are well below flash flood guidance and potential for
area flooding seems relatively low assuming the guidance is close
to correct. However frost depth could make that suspect.

The bigger issue appears to be river flooding. Contingency
forecasts at a few points that were spot checked, suggest minor
flooding would occur with 1.5 inch rainfall. Further coordination
with the river forecast center and review of the upcoming 12z
model runs may point to the need for a flood watch for parts of
the area. As mentioned above, frozen ground and antecedent soil
conditions will have a huge impact on how the rivers respond.
-Howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    56  46  47  24 / 100 100  10   0
Hutchinson      55  42  43  22 / 100 100  20   0
Newton          55  45  46  22 / 100 100  10   0
ElDorado        56  48  49  23 / 100 100  10   0
Winfield-KWLD   57  48  49  24 / 100 100  10   0
Russell         53  37  39  19 / 100 100  30   0
Great Bend      53  37  39  20 / 100  90  30   0
Salina          55  44  45  22 / 100 100  40   0
McPherson       55  43  44  21 / 100 100  20   0
Coffeyville     61  55  59  26 /  50 100  10   0
Chanute         59  54  57  25 /  60 100  20   0
Iola            58  54  57  25 /  70 100  20   0
Parsons-KPPF    60  54  59  25 /  50 100  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...RM
HYDROLOGY...PJH
Hazardous weather outlook, Dec 26, 4:41 AM CST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
441 AM CST Wed Dec 26 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
441 AM CST Wed Dec 26 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Widespread rain will result in one to two inches of rain across
most of the area. The higher amounts are expected in a wide swath
roughly along I-35, with most of the heavier rain occurring between
noon and midnight.

Rises on rivers is highly likely, with minor river flooding
possible. Brief flooding of poor drainage and low lying areas is
also possible.

A couple of thunderstorms are also possible, but these are not
expected to be strong or severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are chances for light snow early on Saturday over much of the
area, and on Monday in parts of north central and far southeast
Kansas. Confidence in timing and location is low, especially on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.